Volume : VII, Issue : V, May - 2017

Carbamazepine induced Stevens Johnson Syndrome in a patient of Migraine–An Observational Study

Manab Nandy, Nirmal Polle, Mustafa Asad, Sangeeta De, Piyalee Nandy, Abhijit Chaudhuri

Abstract :

 Stevens–Johnson syndrome (SJS) is a rare but serious idiosyncratic drug reaction characterized by diffuse muco–epidermoid injury and high mortality. Keratinocytes in both skin and mucous memanes (including eyes, mouth and genitalia) are injured resulting in a diffuse maculopapular rash, blistering lesions and epithelial detachment with minimal force (Nikolsky‘s sign).An Indian woman of 46 years old with a past history of  Migraine being treated with Carbamazepine (400mg Thrice Daily), admitted to a tertiary care hospital of Eastern India with pain in the mouth ,difficulty to eat food, swelling of the lips and maculopapular rash. Presumptive diagnosis of carbamazepine –induced Stevens–Johnson syndrome was made after excluding other causes. Carbamazepine was withdrawn and other supportive care (Intravenous Fluid, Injection Dexamethasone 8mg Twice Daily, Injection Paracetamol 100 mg Twice Daily, Triamcinolone oral paste local application Thrice Daily) was provided to the patient during her hospital stay. She recovered after 2 weeks. Thus, Carbamazepine can induce Stevens Johnson Syndrome and a strict vigilance of adverse drug reaction is required in patients being treated with Carbamazepine. 

Keywords :

Article:Download PDF Journal DOI : 10.15373/2249555X

Cite This Article:

Manab Nandy, Nirmal Polle, Mustafa Asad, Sangeeta De, Piyalee Nandy, Abhijit Chaudhuri, Carbamazepine induced Stevens Johnson Syndrome in a patient of Migraine–An Observational Study, INDIAN JOURNAL OF APPLIED RESEARCH : Volume‾7 | Issue‾5 | May‾2017


Article No. : 2


Number of Downloads : 234


References :